treatments for pain

Moderators: talkhealth, Geckoella

Re: Neuropathic Painkillers and long term effects

Postby Justine Greenwood on Tue Apr 07, 2015 5:24 pm

Hello Judy,

Thank you for your question.

How are you finding the pregabalin? Are you currently experiencing any problems with the medicine and how long have you been taking it for?

As you mention, pregabalin is a useful medicine for nerve pain. It can also be used to treat various other conditions, so if you read the medicine's leaflet you might see that it can be used to treat epilespy and anxiety disorder.

Generally, the side effects are quite well tolerated and can settle down after you have been taking it for a little while. The commonest side effects include dizziness or sleepiness, headaches, feeling sickly or changes to bowel habits. Your local Pharmacist will be able to advise you of how you can overcome these side effects if you experience any of them.

There have also been few reports of allergic-type symptoms occuring when people take pregabalin for the first few times. If you experience any difficulty breathing, or notice any swelling of your face, mouth, tongue or throat, you must contact your doctor for advice straightaway.

In the longer term, as long as you remain fit and healthy you should not experience any problems. If you do notice anything unusual, please contact your GP or Pharmacist. Ensure you attend for regular check ups and take time to read the leaflet provided by the Pharmacy with the medicine.

There have been instances of people experiencing unwanted effects as they stop their long term use of pregabalin. These include trouble sleeping, nausea, headache and diarrhoea. If you do decide to stop taking the pregabalin, please discuss this with your GP.

I hope this has helped - good luck with the medicine.

Justine
Justine Greenwood
Learning and Development Pharmacist, Rowlands Pharmacy
http://www.talkhealthpartnership.com/online_clinics/experts/justine_greenwood.php
User avatar
Justine Greenwood
 
Posts: 98
Joined: Mon Dec 29, 2014 5:41 pm

Re: Neuropathic Painkillers and long term effects

Postby denisekh on Wed Apr 20, 2016 10:16 pm

Hi I have been on pregabalin now for about 5 years. the main problem with it is weight gain, I have put on nearly 3 stone over this time but it works well as a pain killer, so it is very difficult to know what to do for the best.
denisekh
 
Posts: 1
Joined: Mon Aug 10, 2015 10:26 am

Re: Neuropathic Painkillers and long term effects

Postby Mazoli_IC on Fri Nov 02, 2018 6:50 pm

https://treatinginterstitialcystitis.wordpress.com/

I have Interstitial Cystitis (IC), also known as Painful Bladder Syndrome. At my next doctor's appointment, I am going to ask him about taking a neuropathic drug for pain. I need my pain level to be reduced. Nothing I take now really is very effective.
Mazoli_IC
 
Posts: 8
Joined: Mon Oct 22, 2018 9:26 pm

Re: Neuropathic Painkillers and long term effects

Postby pollyanna109 on Thu Nov 15, 2018 3:49 pm

I have MS, [now Secondary Progressive, am wheelchair user, also suffer from MS fatigue, also have Osteoarthritis, Osteoporosis, and Hypothyroidism] and have had chronic pain for the last 25 years, i have tried almost everything, from codein/paracetamol drugs, - after 25 yrs was becoming ineffective, Gabapentin [which i am still on after 20 years then Morphine - which actually was not really that good. Except for Oral Morphine which was actually fantastic for the 'MS Hug' [a pain which comes from nowhere, starts in your ribcage, - hence the name, goes up through your neck into your jaw and teeth - and is excruciating, can last for minutes, or up to an hour] Now Oral morphine took that out within minutes.
Morphine tablets however really did not to a great deal, certainly not what you [ I ] was hoping for.
New medication[ Fencino transdermal patches] now seems to be working, and residual pain does seem to be less. Also have Fencino Lozenges for when pain has a really bad patch, and they are really good. I also have spasms, and this can also cause excess pain, but one night when i had really bad pain, combined with spasms in my legs, i took/used a lozenge, it was wonderful, it took away the pain, the spasms, and i also had a really good nights sleep, so i am now more happy with pain medication. Because of MS i am not really that mobile, exercise is a difficult thing, i had tried a lot of things suggested by a therapist,[most of which i had been doing anyway] but there was still persistent pain. This last medication is still quite new to me, but it has brought the best results for a long time, [still fatigue, still some pain, some of which is arthritic pain, and pain from when i broke my hip] I have not really had any side effects from the drug, so am quite pleased with result.Of course I am concerned about long term effects, but you reach a point when you will do anything to lesson the pain - which if there day in, day out, becomes a real issue .
pollyanna109
 
Posts: 1
Joined: Fri May 19, 2017 1:32 pm

Re: Neuropathic Painkillers and long term effects

Postby talkhealth on Thu Nov 15, 2018 3:52 pm

Dear pollyanna109

Thank you for your very open post. It is good to hear that you have found a medication that is currently giving you some respite and we hope that this will continue for you.

We are sure that your post will give hope to our other members.

Kind regards
talkhealth
talkhealth team
Read our health blog - http://www.talkhealthpartnership.com/blog
User avatar
talkhealth
 
Posts: 941
Joined: Thu Nov 04, 2010 3:29 pm

Who is online
Users browsing this forum: No registered users and 1 guest

cron